Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Hello, tapering off Clonazepam 0.5 mg


[...]

Recommended Posts

Hi, I’m new here. I’ll try to make this as short as possible. I experienced severe vertigo for the first time October 10th 2018 (yes, it was THAT traumatizing!) After that, I started to decline, started feeling constant dizziness, car sickness. Every morning I’d wake up and pray it would be an ok day as opposed to really bad. I had an MRI everything was good. Doctor said I had bulging membranes behind my ears. Saw an ENT, he told me it was as simple as vestibular migraines, put me on Nortriptyline and Verapamil, recommended I follow a migraine diet to which I did. In June , the month of my wedding, nothing had gotten better so my pcp has me try out Topomax. Wedding came and went and I felt lousy. Also felt I was on a rocking boat. September went off that and that severe rocking feeling subsided a good amount. Seen a neurologist, he did some blood tests and found my sed rate is high at 70 (normal is between 0-20), put me on a diuretic took me off the Verapamil and had me taper Nortriptyline from 50mg to 20. Also put me on blood pressure meds metropool as my anxiety is out of control and bp is always on the higher side. Told me to try out Clonazepam to see if it helps while we try to figure it out. Seemed to cause when he tried to have me get off it, I nearly croaked at the idea as I had missed a day and felt AWFUL! Went back on it, he told me there was nothing more he could do for me, ruled out vestibular migraines and said no neurological issues, referred me to a rheumatologist, this poor guy was stumped as to what was causing this vertigo and dizziness. Somewhere between being discharged from neuro, going to rheumatologist, the ball dropped and I continued to take the med from almost last October u til now. My pcp was shocked that i was on for this long and told me I need to taper down. I couldn’t agree more as I hate taking pills. She said to go from 0.5- once at bedtime to 0.25 for the forst 10 nights, the, half a pill every other night for another 10 Days  After that, just stop it. Last night was my last dose and I’ve read that symptoms start to comes 3-4 days after last dose but, I’ve been feeling gnarly symptoms since the very beginning of tapering. Called pcp to see if I should cut the half in half and take another few days until it’s been a month but she recommended to just be done with it in 20. Am I doing the right thing? Tomorrow is my normal day to skip but Sunday will be my first  day that I’m not taking anything. I’m really scared because I’ve read that I’m I go off too fast, I could experience symptoms for way longer. Also, do the real symptoms begin starting Sunday or Monday or did that start my I started to taper. I’m really scared and not sure what to do, I’m scared my head will go nuts and I’ll get vertigo again, already I’ve been having the worst motion sickness again and feeling of being on a rocking boat. Stomach aches, nausea, headaches, excessive sweating. If anyone has any advice, I’d greatly appreciate it!

 

Thank you!

Link to comment
Share on other sites

Hello Meli and Welcome to Benzo Buddies!

 

Sounds like you've been through an awful time - I'm so sorry.  Clonazepam is a potent benzo and can be hard to taper off.  Our suggestion would be to slow down now that you're near the end and to go with your inclination to cut to smaller doses before you jump. We generally don't recommend taking doses on alternate days - the thinking is that it's hard for the central nervous system to adjust to inconsistent doses.  The general consensus here seems to be that slow, consistent gradual reductions in doses are gentler on the CNS and the best, most effective way to minimize withdrawal symptoms. 

 

We're glad you found us and joined - you'll find good information and support from caring members who understand what you're going through.  For me personally and many others here BB was a life raft during benzo withdrawal.  So please reach out for the support you need.

 

As you explore the site I suggest you start with these links.  Feel free to start a new topic with your questions on the boards.

Planning Your Withdrawal (Taper Plans) (to help with the remainder of your taper)

 

Withdrawal Support (during your taper)

 

We recommend members check out The Ashton Manual a classic resource on benzo withdrawal by one of the leading experts in the field.

 

It's helpful to other members to readily see where you are in your benzo journey so please create a signature.  Here's how. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile.

 

We're glad you're here!

Brighterday  :)

Link to comment
Share on other sites

Hi!

 

Thank you so much for your reply! I’ve seen this site mentioned on various sites and thought it would be helpful, I’m so glad I joined. Nobody seems to know what I’m going through and my pcp acts like I’m an addict, after reading some posts on the site, I realized that I’m actually “physically dependent” and not “addicted”. I really don’t care for pills of any kind so it bothers me that she thinks I’m an addict.

Since I’ve been doing half a pill every other day, do you recommend I do half of the half every other day, now? (I know you said it’s not good to skip days but since I’ve been doing that the past 20 or so days, I’m wondering.

 

Thank you!

Link to comment
Share on other sites

Most people who take Clonazepam report feeling the reduction around days 3 and when they jump off of the drug, they enter the acute stage.  How bad acute is can depend on the type of taper you've done and how low you go in dose before jumping plus about a million other things.  Here is a post which may describe what you will go through, I say may because we really have no idea how each person will react.  Four Phases of Withdrawal-Where Are You?

 

As for your question about your dose, I'd continue to taper lower if you can since your taper has been so rapid.  Our tried and true method is taking the drug every day to insure a steady decline in blood concentration but I hate to see you switch up your taper at this point if you're fairly stable taking it as you do. 

 

You're the only person who can figure out what your taper is doing for or to you, but we'll help you figure it out if you're unclear. 

Link to comment
Share on other sites

I’ve thought a lot about it and decided that taking a quarter of the pill is my best bet for the next 10 days, every other day. I feel she’s having me taper off completely too early. I’m just so scared of having a seizure or something 🤦🏻‍♀️. Oh wow, when I’m completely off is when i just enter the forst stage... i have a long road ahead of me. Thanks so much for your help!
Link to comment
Share on other sites

Hi,

  I  notice after I change my dose, after 3 days, I am feeling really sick for about 2 days. I’ve changed doses twice and the next time I change it will be in 2 days when I stop taking it altogether! My question is, when I completely stop taking it, is that when my “real” symptoms hit me? Or will it feel like the pattern I’ve been dealing with since I started this tapering!just been feeling super crummy lately !

 

Thank you!

 

Meli

Link to comment
Share on other sites

Hi Meli,

 

We're similar in that we both began at 0.5 mg. Klonopin. You'll see my taper schedule in my signature area. When I first joined these forums a few members expressed concern that I was tapering too quickly - and with large jumps (from mg. to mg.). It worked for me overall (everyone is different), but there were days I wish I would've held a certain dose for a bit longer.

 

It seems you're tapering rather quickly. I'm no doctor, nor am I giving advice. Something to consider if you still feel really crappy after some time.

 

If I can help in any way, please let me know. I found it quite helpful to have folks to reach out to here on the boards.

 

TG

Link to comment
Share on other sites

Hi,

Thanks so much for your reply. Last night was the first night I’ve gone without taking Klonopin. Today I feel dizzy (more than usual) but I made it through the day. Tomorrow will be my second day. Unfortunately the end of taking this med hit at a bad time as it’s the days I’ll be driving about 55 miles to and from work- also, I’m going through family things that couldn’t have come at a worse time (but nothing happens when we expect them to). I brought my bottle of Klonopin to work as a safety net, something to calm me knowing that it’s there. Unless it’s absolutely dire (which takes a LOT) I’m not planning on touching them. It’s more of a psychological thing knowing it’s there will calm me.

I know I came down rather quickly but most places I read say that 1mg takes about 8 weeks so I guess it makes that my taper of 0.5 once a day should be done in a month. I will keep you updated!

 

Thank you,

 

 

 

Melina

Link to comment
Share on other sites

×
×
  • Create New...